Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
boo1229

Help With 11 Year Old With Severe Acne

Recommended Posts

Just an update. We went to the dermatologist. They prescribed benzoyl 5% wash and clindamycin phosphate and benzoyl gel 1.2 and 2.5. We also went to female doctor and bc of her medical issues she needs to be on progestin only pill. Waiting on insurance to send paperwork in to start that medication. The first couple of days her face looked good with the new wash and now 3 weeks in it is back in full force looking bad. Hoping sticking to it and progestin will work. Anyone else have any issue with worse before better using these same products?

Link to comment
Share on other sites

i agree that BP acv and the soap is too much. If I were you, i'd have her stop all of her current topical treatments for a time. give her skin time to repair itself

then I would recommend getting some calcium bentonite clay powder aztec healing clay brand and mixing it with acv (i use part acv part thyme infused witch hazel or cucumber juice) and afterwards moisturize with aloe. Whether it be a diet/hormone issue or not.. this mask will improve your daughters skin.

make it a fun relaxing event! brew her some tea while her mask dries or even do the mask with her. i'm sure she is very distressed about the condition of her skin and at such a fragile age even something as small as pampering can improve her physical and emotional well being.

you can even try different combinations of topical treatments in the mask such as adding a drop of tea tree or peppermint.

my current natural regime involves oil cleansing with castor & sunflower oil, clay masks when i feel needed. toning with thyme + rose witch hazel and moisturizing with aloe. this regime really helps me stay on top of my hormonal acne.

what did your endo tell you about her hormone levels? there are a lot of herbal supplements that can aid in hormones. you could have her start taking extra vitamin D3. i have seen threads here where acne improves just with this step alone.

http://www.naturalnews.com/035869_acne_natural_cures_thyme.html

Link to comment
Share on other sites

Just an update. We went to the dermatologist. They prescribed benzoyl 5% wash and clindamycin phosphate and benzoyl gel 1.2 and 2.5. We also went to female doctor and bc of her medical issues she needs to be on progestin only pill. Waiting on insurance to send paperwork in to start that medication. The first couple of days her face looked good with the new wash and now 3 weeks in it is back in full force looking bad. Hoping sticking to it and progestin will work. Anyone else have any issue with worse before better using these same products?

I hate to discourage you, but progestin-only pills almost always make acne worse. That's just how it works. In MOST cases, progesterone has been DOCUMENTED to cause acne (as well as bloating, headaches, dizziness, nausea, etc.). Your dermatologist is, unfortunately, very typically uninformed of the strong link between hormones and skin disorders, and is just throwing the typical crap at your daughter.

I still wonder how safe it is to put an ELEVEN year old on any birth control at all.

If you have the money for it, I would fly out to New York and see Dr. Geoffrey Redmond. He is renowned endocrinologist who specializes in hormonal-skin disorders. He runs the Hormone Help Center. The website has a lot of useful information.

Link to comment
Share on other sites

Please do not waste your time with Dr. Redmond. Not that he is a bad doctor, He is just run of the mill endocrinologist. He does the exact same thing that any good endocrinologist would do. Not only that he doesn't accept insurance. I found out that he does not take insurance anymore because he was accused and convicted of insurance fraud. For awhile he wasn't even allowed to write prescriptions.

On his website he also says how he takes an hour to consult with you, what a lie. My records weren't received on time for time of my appointment. My fault, I shoud have made sure they did. I told him what my results were and what my other Doctor had told me. He said he agreed with my Dr. and prescribed me aldactone and bcp without even looking at my results. He said when he got them and saw something that differed he would call me. I was trying to tell him my concerns about bcp, and he basically poo-pooed me, It was a complete joke. He has the same arsenal as any other endocrinologist. When I saw him 2 years ago it was 750$ for the 20 min visit. They were so concerned about payment it was ridiculous. The staff of 2 were very young and so disorganized. I left there feeling cheated, I had such high hopes.

If you read his reviews, just like any other Dr. he gets some great ones, and some horrible ones. Most of the great ones you will notice, say that they were prescribed bcp and aldactone. That's what any endocrinologist or gyno would do. You can do that near home and for a lot less money.

His website pulled me in, as well as his book. I thought I was going to get specialized treatment. This was not the case at all. I think he is a much better writer than he is a dr.

Link to comment
Share on other sites

I had no intention on wasting anymore money on any other doctors. I did research the progestin and it does appear that it COULD make her acne worse, which is EXACTLY what we do not want. He face looked pretty bad this morning. My poor girl just cannot catch a break. Green Gables, we do have Aztec clay and I was actually thinking of using it again tonight. I am wondering if the BP wash in evening and night is too much for her and making her break out. Also, my daughter has portal hypertension, thrombocytopenia, enlarged spleen, esophageal varices and is a in utero stroke survivor. Due to female issues and her medical problems (specifically low blood counts) her doctors need her body to regulate and progestin is the medication she can take due to her liver and blood clot issues. Otherwise I would not put her on anything believe me. I am beyond sad for her and feel terrible and anxious because as her mother I cannot help her and I have tried so many things.

Link to comment
Share on other sites

Ugh I am so sorry for you and your daughter. I can only imagine the stress of trying to take her pain away. As an acne sufferer and mother of a young daughter I totally feel for you. I do want to say that what Green Gables said is true - progestin only is the worst kind of b.c. for acne. Not only that, but you may want to research birth control pills and osteoporosis. Especially in low estrogen (hers is no estrogen) pills, when taken for long periods of time in young girls, it actually lowers bone density. Her age through the 20s is the critical time for bone building which requires estrogen. This happened to me - I was on a low estrogen pill for year. I had no idea it was the cause of my bad acne. Then several years ago I found out I have osteopenia.

I still wonder how she would do on spironolactone. Also, I do have a friend who had some medical issues that caused her acne and a chinese alternative doctor actually did clear up her acne - which I never would have believed before.

Link to comment
Share on other sites

I still suffer from acne as an adult. I used dermalmd blemish serum as a spot treatment and it started to fade some dark spots I have and dried up new ones. My son is also using it on his forehead and he really likes it. It does not dry his face out like other acne creams. This serum one is very light and contains which is found in most prescription acne medicine.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×